MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION EVOLUT PRO PLUS DCS; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION EVOLUT PRO PLUS DCS; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number D-EVPROP2329US
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Valvular Insufficiency/ Regurgitation (4449); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: product id: evproplus-29us, serial/lot #: (b)(4), ubd: 11-jun-2022, udi#: (b)(4).Product analysis: the valve remains in the patient and the delivery catheter system (dcs) was discarded therefore no product analysis can be performed.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve into a previously implanted non medtronic surgical valve, the valve was deployed to 80% and the positioned was confirmed to be acceptable.The valve was released, and upon retrieval of the delivery catheter system (dcs), the nosecone of the dcs dislodged the valve aortic into the upper portion of the surgical valve.Echocardiogram showed paravalvular leak (pvl) and the valve was snared and secured in place.A second valve was prepped and implanted into the surgical valve uneventfully.Single digit gradient with no pvl was reported.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Updated data: b5 - additional information was received reporting that no balloon aortic valvuloplasty (bav) was performed.The severity of the paravalvular leak (pvl) prior to the second valve implant was severe.After the second valve implant, the pvl severity was mild.No additional adverse patient effects were reported.  medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Dislodgement of the valve by the distal tip is related to operator technique or experience.The device instructions for use, instructs ¿under fluoroscopic guidance, confirm that the catheter tip is coaxial with the inflow portion of the bioprosthesis¿ prior to drawing the delivery catheter system (dcs) tip through the valve.No images from the procedure were received for review; given the limited information, the root cause of the dislodgement event cannot be confirmed.Events of this type do not indicate a device malfunction or a failure to meet manufacturing specifications.Paravalvular leak (pvl) can be caused by a variety of factors, including valve positioning, patient anatomy, or presence of pre-existing patient conditions.Pvl is a known potential adverse event listed in the device ifu.Also, per the device ifu, repositioning of a deployed valve is not recommended as it may cause damage, or complications to the patient anatomy and that such an action is left to the discretion of the physician.Updated data: method, results, and conclusion codes.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVOLUT PRO PLUS DCS
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key11266969
Report Number2025587-2021-00404
Device Sequence Number1165385
Product Code NPT
UDI-Device Identifier00763000207892
UDI-Public00763000207892
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2022
Device Model NumberD-EVPROP2329US
Device Catalogue NumberD-EVPROP2329US
Device Lot Number0010393572
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer02/10/2021
02/15/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date02/12/2021
03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR